Alert archive / Tennessee / Freeze Warnings in 2012

Freeze Warning 2, NWS Memphis, TN

October 31, 2012Alcorn County, Tishomingo County, Mississippi; 11 counties in Tennessee

NWS Memphis, TN issued this freeze warning at Oct 31, 2012, 2:53 PM CDT for Alcorn County, Tishomingo County, Mississippi; 11 counties in Tennessee. It took effect at Nov 1, 2012, 12:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 31, 2012, 2:53 PM CDT (19:53 UTC)
In effect from
Nov 1, 2012, 12:00 AM CDT
Expired
Nov 1, 2012, 9:00 AM CDT
In force
9 hr
Issued by
NWS Memphis, TN

Counties Alcorn County, MS, Tishomingo County, MS, Carroll County, TN, Chester County, TN, Decatur County, TN, Gibson County, TN, Hardin County, TN, Henderson County, TN, Henry County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 125 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2012-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2012-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2073 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

361 
WWUS74 KMEG 311953
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
253 PM CDT WED OCT 31 2012

...A FREEZE IS EXPECTED NEAR THE TENNESSEE RIVER AND FROST WILL BE
COMMON ACROSS THE REMAINDER OF WEST TENNESSEE AND MOST OF NORTH
MISSISSIPPI...

.THE COMBINATION OF MOSTLY CLEAR SKIES...LIGHT WINDS AND A VERY
DRY AIRMASS WILL ALLOW TEMPERATURES TO FALL TO FREEZING OR BELOW
NEAR THE TENNESSEE RIVER...GENERALLY EAST OF A PARIS TENNESSEE TO
CORINTH MISSISSIPPI LINE. ELSEWHERE ACROSS WEST TENNESSEE AND NORTH
MISSISSIPPI TEMPERATURES WILL FALL INTO THE MID 30S AND AREAS OF
FROST WILL DEVELOP.

MSZ005-006-TNZ004-021-053>055-091-092-010400-
/O.NEW.KMEG.FZ.W.0002.121101T0700Z-121101T1400Z/
ALCORN-TISHOMINGO-HENRY-CARROLL-CHESTER-HENDERSON-DECATUR-MCNAIRY-
HARDIN-
INCLUDING THE CITIES OF...CORINTH...IUKA...PARIS...HUNTINGDON...
LEXINGTON...SAVANNAH
253 PM CDT WED OCT 31 2012

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY. 

* TEMPERATURE...30 TO 32 DEGREES

* TIMING...LATE TONIGHT INTO EARLY THURSDAY MORNING.

* IMPACTS...TENDER PLANTS AND REMAINING UNHARVESTED AGRICULTURAL
  VEGETATION WILL BE EXPOSED TO FREEZING TEMPERATURES AND
  WIDESPREAD FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MSZ001>004-008-009-011>017-020>024-TNZ001>003-019-020-048>052-
088>090-010400-
/O.NEW.KMEG.FR.Y.0009.121101T0700Z-121101T1400Z/
DESOTO-MARSHALL-BENTON MS-TIPPAH-TATE-PRENTISS-QUITMAN-PANOLA-
LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA-TALLAHATCHIE-YALOBUSHA-
CALHOUN-CHICKASAW-MONROE-LAKE-OBION-WEAKLEY-DYER-GIBSON-
LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-SHELBY-FAYETTE-
HARDEMAN-
INCLUDING THE CITIES OF...SOUTHAVEN...OLIVE BRANCH...BOONEVILLE...
BATESVILLE...OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...
UNION CITY...MARTIN...DRESDEN...DYERSBURG...HUMBOLDT...MILAN...
COVINGTON...JACKSON...BARTLETT...GERMANTOWN...COLLIERVILLE...
MEMPHIS...MILLINGTON...SOMERVILLE...BOLIVAR
253 PM CDT WED OCT 31 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY. 

* TEMPERATURE/FROST COVERAGE...AREAS OF FROST WILL DEVELOP AS
  TEMPERATURES DROP TO BETWEEN 33 AND 36 DEGREES WITH LIGHT
  WINDS.

* TIMING...LATE TONIGHT INTO EARLY THURSDAY MORNING. 

* IMPACTS...TENDER PLANTS AND REMAINING UNHARVESTED AGRICULTURAL
  VEGETATION WILL BE EXPOSED TO NEAR FREEZING TEMPERATURES AND
  AREAS OF FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

SJM
4 follow-up statements
275 
WWUS74 KMEG 312250
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
550 PM CDT WED OCT 31 2012

...A FREEZE IS EXPECTED NEAR THE TENNESSEE RIVER AND FROST WILL
BE COMMON ACROSS THE REMAINDER OF WEST TENNESSEE AND MOST OF
NORTH MISSISSIPPI...

.THE COMBINATION OF MOSTLY CLEAR SKIES...LIGHT WINDS AND A VERY
DRY AIRMASS WILL ALLOW TEMPERATURES TO FALL TO FREEZING OR BELOW
NEAR THE TENNESSEE RIVER...GENERALLY EAST OF A PARIS TENNESSEE TO
CORINTH MISSISSIPPI LINE. ELSEWHERE ACROSS WEST TENNESSEE AND
NORTH MISSISSIPPI TEMPERATURES WILL FALL INTO THE MID 30S AND
AREAS OF FROST WILL DEVELOP.

MSZ005-006-TNZ004-021-053>055-091-092-011000-
/O.CON.KMEG.FZ.W.0002.121101T0700Z-121101T1400Z/
ALCORN-TISHOMINGO-HENRY-CARROLL-CHESTER-HENDERSON-DECATUR-MCNAIRY-
HARDIN-
INCLUDING THE CITIES OF...CORINTH...IUKA...PARIS...HUNTINGDON...
LEXINGTON...SAVANNAH
550 PM CDT WED OCT 31 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
THURSDAY...

* TEMPERATURE...30 TO 32 DEGREES

* TIMING...LATE TONIGHT INTO EARLY THURSDAY MORNING.

* IMPACTS...TENDER PLANTS AND REMAINING UNHARVESTED AGRICULTURAL 
  VEGETATION WILL BE EXPOSED TO FREEZING TEMPERATURES AND 
  WIDESPREAD FROST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MSZ001>004-008-009-011>017-020>024-TNZ001>003-019-020-048>052-
088>090-011000-
/O.CON.KMEG.FR.Y.0009.121101T0700Z-121101T1400Z/
DESOTO-MARSHALL-BENTON MS-TIPPAH-TATE-PRENTISS-QUITMAN-PANOLA-
LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA-TALLAHATCHIE-YALOBUSHA-
CALHOUN-CHICKASAW-MONROE-LAKE-OBION-WEAKLEY-DYER-GIBSON-
LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-SHELBY-FAYETTE-
HARDEMAN-
INCLUDING THE CITIES OF...SOUTHAVEN...OLIVE BRANCH...BOONEVILLE...
BATESVILLE...OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...
UNION CITY...MARTIN...DRESDEN...DYERSBURG...HUMBOLDT...MILAN...
COVINGTON...JACKSON...BARTLETT...GERMANTOWN...COLLIERVILLE...
MEMPHIS...MILLINGTON...SOMERVILLE...BOLIVAR
550 PM CDT WED OCT 31 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
THURSDAY...

* TEMPERATURE/FROST COVERAGE...AREAS OF FROST WILL DEVELOP AS 
  TEMPERATURES DROP TO BETWEEN 33 AND 36 DEGREES WITH LIGHT 
  WINDS. 

* TIMING...LATE TONIGHT INTO EARLY THURSDAY MORNING.

* IMPACTS...TENDER PLANTS AND REMAINING UNHARVESTED AGRICULTURAL 
  VEGETATION WILL BE EXPOSED TO NEAR FREEZING TEMPERATURES AND 
  AREAS OF FROST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

JCL
088 
WWUS74 KMEG 010142
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
842 PM CDT WED OCT 31 2012

...A FREEZE IS EXPECTED FROM PORTIONS OF WEST TENNESSEE INTO A
SMALL PORTION OF NORTHEAST MISSISSIPPI WITH FROST ACROSS ALL OF
WEST TENNESSEE AND MOST OF NORTH MISSISSIPPI...

.THE COMBINATION OF MOSTLY CLEAR SKIES...LIGHT WINDS AND A VERY
DRY AIRMASS WILL ALLOW TEMPERATURES TO FALL TO FREEZING OR BELOW
ACROSS PORTIONS OF WEST TENNESSEE AND A SMALL PORTION OF NORTHEAST 
MISSISSIPPI...GENERALLY ALONG AND EAST OF A UNION CITY TENNESSEE 
TO CORINTH MISSISSIPPI LINE. ELSEWHERE ACROSS WEST TENNESSEE AND
NORTH MISSISSIPPI TEMPERATURES WILL FALL INTO THE MIDDLE 30S AND
AREAS OF FROST WILL DEVELOP.

TNZ002-003-020-052-011000-
/O.UPG.KMEG.FR.Y.0009.121101T0700Z-121101T1400Z/
/O.EXB.KMEG.FZ.W.0002.121101T0500Z-121101T1400Z/
OBION-WEAKLEY-GIBSON-MADISON-
INCLUDING THE CITIES OF...UNION CITY...MARTIN...DRESDEN...
HUMBOLDT...MILAN...JACKSON
842 PM CDT WED OCT 31 2012

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
THURSDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. 

* TEMPERATURES...BETWEEN 30 AND 32 DEGREES.

* TIMING...LATE TONIGHT INTO EARLY THURSDAY MORNING.

* IMPACTS...TENDER PLANTS AND REMAINING UNHARVESTED AGRICULTURAL
  VEGETATION WILL BE EXPOSED TO BELOW FREEZING TEMPERATURES AND 
  WIDESPREAD FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MSZ005-006-TNZ004-021-053>055-091-092-011000-
/O.EXT.KMEG.FZ.W.0002.121101T0500Z-121101T1400Z/
ALCORN-TISHOMINGO-HENRY-CARROLL-CHESTER-HENDERSON-DECATUR-MCNAIRY-
HARDIN-
INCLUDING THE CITIES OF...CORINTH...IUKA...PARIS...HUNTINGDON...
LEXINGTON...SAVANNAH
842 PM CDT WED OCT 31 2012

...FREEZE WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
THURSDAY...

* TEMPERATURE...28 TO 31 DEGREES

* TIMING...LATE TONIGHT INTO EARLY THURSDAY MORNING.

* IMPACTS...TENDER PLANTS AND REMAINING UNHARVESTED AGRICULTURAL 
  VEGETATION WILL BE EXPOSED TO FREEZING TEMPERATURES AND 
  WIDESPREAD FROST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MSZ001>004-008-009-011>017-020>024-TNZ001-019-048>051-088>090-
011000-
/O.CON.KMEG.FR.Y.0009.121101T0700Z-121101T1400Z/
DESOTO-MARSHALL-BENTON MS-TIPPAH-TATE-PRENTISS-QUITMAN-PANOLA-
LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA-TALLAHATCHIE-YALOBUSHA-
CALHOUN-CHICKASAW-MONROE-LAKE-DYER-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-SHELBY-FAYETTE-HARDEMAN-
INCLUDING THE CITIES OF...SOUTHAVEN...OLIVE BRANCH...BOONEVILLE...
BATESVILLE...OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...
DYERSBURG...COVINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...
MEMPHIS...MILLINGTON...SOMERVILLE...BOLIVAR
842 PM CDT WED OCT 31 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
THURSDAY...

* TEMPERATURE/FROST COVERAGE...AREAS OF FROST WILL DEVELOP AS 
  TEMPERATURES DROP TO BETWEEN 33 AND 36 DEGREES WITH LIGHT 
  WINDS. 

* TIMING...LATE TONIGHT INTO EARLY THURSDAY MORNING.

* IMPACTS...TENDER PLANTS AND REMAINING UNHARVESTED AGRICULTURAL 
  VEGETATION WILL BE EXPOSED TO NEAR FREEZING TEMPERATURES AND 
  AREAS OF FROST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

JCL
408 
WWUS74 KMEG 010813
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
313 AM CDT THU NOV 1 2012

...A FREEZE IS OCCURRING FROM PORTIONS OF WEST TENNESSEE INTO A SMALL
PORTION OF NORTHEAST MISSISSIPPI WITH FROST ACROSS ALL OF WEST
TENNESSEE AND MOST OF NORTH MISSISSIPPI...

.THE COMBINATION OF MOSTLY CLEAR SKIES...LIGHT WINDS AND A VERY
DRY AIRMASS HAS ALLOWED TEMPERATURES TO FALL TO FREEZING OR BELOW
ACROSS PORTIONS OF WEST TENNESSEE AND A SMALL PORTION OF NORTHEAST
MISSISSIPPI...GENERALLY ALONG AND EAST OF A UNION CITY TENNESSEE
TO CORINTH MISSISSIPPI LINE. ELSEWHERE ACROSS WEST TENNESSEE AND
NORTH MISSISSIPPI TEMPERATURES WILL CONTINUE TO FALL INTO THE
MIDDLE 30S ALLOWING AREAS OF FROST TO DEVELOP.

MSZ005-006-TNZ002>004-020-021-052>055-091-092-011400-
/O.CON.KMEG.FZ.W.0002.000000T0000Z-121101T1400Z/
ALCORN-TISHOMINGO-OBION-WEAKLEY-HENRY-GIBSON-CARROLL-MADISON-
CHESTER-HENDERSON-DECATUR-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...CORINTH...IUKA...UNION CITY...MARTIN...
DRESDEN...PARIS...HUMBOLDT...MILAN...HUNTINGDON...JACKSON...
LEXINGTON...SAVANNAH
313 AM CDT THU NOV 1 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...28 TO 31 DEGREES

* TIMING...THROUGH 9 AM CDT.

* IMPACTS...TENDER PLANTS AND REMAINING UNHARVESTED AGRICULTURAL 
  VEGETATION WILL BE EXPOSED TO FREEZING TEMPERATURES AND 
  WIDESPREAD FROST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MSZ001>004-008-009-011>017-020>024-TNZ001-019-048>051-088>090-
011400-
/O.CON.KMEG.FR.Y.0009.000000T0000Z-121101T1400Z/
DESOTO-MARSHALL-BENTON MS-TIPPAH-TATE-PRENTISS-QUITMAN-PANOLA-
LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA-TALLAHATCHIE-YALOBUSHA-
CALHOUN-CHICKASAW-MONROE-LAKE-DYER-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-SHELBY-FAYETTE-HARDEMAN-
INCLUDING THE CITIES OF...SOUTHAVEN...OLIVE BRANCH...BOONEVILLE...
BATESVILLE...OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...
DYERSBURG...COVINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...
MEMPHIS...MILLINGTON...SOMERVILLE...BOLIVAR
313 AM CDT THU NOV 1 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE/FROST COVERAGE...AREAS OF FROST WILL DEVELOP AS 
  TEMPERATURES DROP TO BETWEEN 33 AND 36 DEGREES WITH LIGHT 
  WINDS. 

* TIMING...THROUGH 9 AM CDT.

* IMPACTS...TENDER PLANTS AND REMAINING UNHARVESTED AGRICULTURAL 
  VEGETATION WILL BE EXPOSED TO NEAR FREEZING TEMPERATURES AND 
  AREAS OF FROST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KRM
647 
WWUS74 KMEG 011400
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
900 AM CDT THU NOV 1 2012

MSZ005-006-TNZ002>004-020-021-052>055-091-092-011500-
/O.EXP.KMEG.FZ.W.0002.000000T0000Z-121101T1400Z/
ALCORN-TISHOMINGO-OBION-WEAKLEY-HENRY-GIBSON-CARROLL-MADISON-
CHESTER-HENDERSON-DECATUR-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...CORINTH...IUKA...UNION CITY...MARTIN...
DRESDEN...PARIS...HUMBOLDT...MILAN...HUNTINGDON...JACKSON...
LEXINGTON...SAVANNAH
900 AM CDT THU NOV 1 2012

...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

TEMPERATURES HAVE WARMED ABOVE FREEZING THIS MORNING. THUS...THE
FREEZE WARNING WILL BE ALLOWED TO EXPIRE.

$$

MSZ001>004-008-009-011>017-020>024-TNZ001-019-048>051-088>090-
011500-
/O.EXP.KMEG.FR.Y.0009.000000T0000Z-121101T1400Z/
DESOTO-MARSHALL-BENTON MS-TIPPAH-TATE-PRENTISS-QUITMAN-PANOLA-
LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA-TALLAHATCHIE-YALOBUSHA-
CALHOUN-CHICKASAW-MONROE-LAKE-DYER-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-SHELBY-FAYETTE-HARDEMAN-
INCLUDING THE CITIES OF...SOUTHAVEN...OLIVE BRANCH...BOONEVILLE...
BATESVILLE...OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...
DYERSBURG...COVINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...
MEMPHIS...MILLINGTON...SOMERVILLE...BOLIVAR
900 AM CDT THU NOV 1 2012

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

TEMPERATURES HAVE WARMED INTO THE UPPER 30S TO LOWER 40S ACROSS
THE ADVISORY AREA THIS MORNING. THUS...THE FROST ADVISORY WILL BE
ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this freeze warning went out at Oct 31, 12:37 PM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Oct 31, 12:37 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1237 PM CDT WED OCT 31 2012

.UPDATE...
UPDATED TO ADD 18Z AVIATION DISCUSSION.

&&
.PREV DISCUSSION... /ISSUED 1113 AM CDT WED OCT 31 2012/

DISCUSSION...

WEAK HIGH PRESSURE IS BUILDING INTO THE AREA TODAY. A PATCH OF MID
AND HIGH CLOUDS IS MOVING ACROSS THE REGION AND THIS WILL CLEAR
OUT BY THIS AFTERNOON LEAVING BEHIND MOSTLY SUNNY SKIES. TEMPS
WILL WARM A FEW DEGREES HIGHER THAN YESTERDAY...GENERALLY THE
LOWER TO MID 60S. FORECAST LOOKS GOOD WITH NO CHANGES NEEDED.

SJM

PREV DISCUSSION... /ISSUED 306 AM CDT WED OCT 31 2012/

HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE MIDSOUTH TODAY.
NORTHWEST WINDS SHOULD BE LIGHTER TODAY AS REMNANTS OF SANDY
CONTINUE TO MOVE FURTHER EAST AND THE SFC HIGH BUILDS INTO THE
AREA. HIGH TEMPERATURES WILL BE A TAD WARMER THAN YESTERDAY AS THE
AIR MASS CONTINUES TO MODERATE. EXPECT READINGS MAINLY IN THE
LOWER TO MID 60S.

TONIGHT...SFC HIGH WILL SETTLE OVER THE AREA. SINCE THE AIR MASS
CONTINUES TO MODERATE...DO NOT EXPECT TEMPERATURES TO DROP AS LOW
AS ONE MIGHT THINK UNDERNEATH THE HIGH. EXPECT READINGS IN THE MID
30S TO LOWER 40S.

THURSDAY INTO FRIDAY NIGHT...HIGH PRESSURE WILL SHIFT EAST ON
THURSDAY. DRY CONDITIONS WILL CONTINUE TO PREVAIL AND TEMPERATURES
WILL CONTINUE TO MODERATE DURING THIS TIME. ON FRIDAY...A WARM FRONT
WILL MOVE NORTH THROUGH THE AREA. MODELS SHOWING FRONT COMING
THROUGH DRY BUT WOULD NOT BE SURPRISED TO SEE SOME WARM AIR
ADVECTION SHOWERS POSSIBLY OCCURRING LATE FRIDAY NIGHT ALONG THE
MO/AR AND KY/TN BORDER AND POSSIBLY ACROSS EAST ARKANSAS. TEMPERATURES
WILL REALLY WARM BEHIND THE FRONT AND HIGHS ON FRIDAY WILL JUMP UP
INTO THE MID TO UPPER 70S BEHIND THE FRONT. LOWS FRIDAY NIGHT WILL
BE IN THE 50S AND 60S.

SATURDAY INTO SUNDAY...THE 00Z GFS HAS NOW COME IN LINE WITH THE
ECMWF WITH THE TIMING OF NEXT COLD FRONT. THE FRONT WILL NOW MOVE
INTO THE CWA ON SATURDAY AND WILL SLOWLY SINK SOUTHWARD AND SHOULD
BE LOCATED OVER NORTH MISSISSIPPI ON SUNDAY MORNING. CHANCES FOR
SHOWERS AND THUNDERSTORMS WILL OCCUR AHEAD OF THE FRONT WHILE
LINGERING SHOWERS MAY CONTINUE FOR AN HOUR OR TWO BEHIND THE FRONT. COOLER
TEMPERATURES WILL FILTER INTO THE REGION BEHIND THE FRONT.

EARLY NEXT WEEK...BOTH THE GFS AND ECMWF ARE IN PRETTY GOOD
AGREEMENT THAT AN UPPER TROF WILL SWING THROUGH THE REGION ON
MONDAY. THE ONLY DIFFERENCE HAD BEEN THAT THE 00Z GFS HAD A
STRONGER SHORTWAVE THAN THE 12Z ECMWF WHICH COULD PRODUCE SOME
SHOWERS ACROSS THE AREA ON MONDAY. THE NEW 00Z ECMWF HAS NOW COME
IN WITH A STRONGER SHORTWAVE AS WELL. THUS WILL INTRODUCE 20 POPS
FOR MONDAY. SFC HIGH PRESSURE WILL BUILD INTO THE CWA ON TUESDAY. EXPECT
COOL AND DRY CONDITIONS.

KRM

&&

.AVIATION...
18Z TAF CYCLE

VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS. NORTHWEST WINDS
AROUND 8 KTS WILL BECOME LIGHT/NEARLY CALM AFTER 01/00Z AND
INCREASE TO WEST WINDS AROUND 6 KTS AFTER 01/16Z.

CJC

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  64  42  71  54 /   0   0   0   0
MKL  61  35  67  42 /   0   0   0   0
JBR  65  39  72  48 /   0   0   0   0
TUP  64  35  69  46 /   0   0   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Oct 31, 9:04 AM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
904 AM CDT WED OCT 31 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-011200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
904 AM CDT WED OCT 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

AN ELEVATED FIRE DANGER WILL OCCUR ACROSS THE ENTIRE MIDSOUTH TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 2:53 PM CDTFrost AdvisoryMEGBenton, Calhoun, Chickasaw, DeSoto, Itawamba, Lafayette and 12 more18 hr

Nearby

Freeze Warnings in Tennessee, 2012Freeze Warnings in Mississippi, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.